Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have loss of appetite, pain in arm, feeling tired and losing weight. Proper diagnosis?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I have been feeling unwell this last week, my girlfriend has asked me to talk to someone about my weight as we are on holiday and I do not have access to my gp for the next few days.
She mentioned my paleness and that I had visibly lost weight, I am relatively thin for my height anyway and usually weight in at about 9s 10lb, and am 5'9 tall.
Having weighed myself I have lost half a stone but do not know over how long, I also am quite white in complexion at the moment and have been very tired, not feeling that I can do very much.
My appetite has been low but I have been making myself eat, I also have been feeling sick on and off but have not vomited.
I have been feeling very dehydrated and going to the toilet more than usual, at night probably 3 times now compared to my usual once, and a lot more frequently in the day time.
I will say I have been a little anxious, as I have been having trouble with pains in my left arm and some strange lumps in my vein but this was something I already resolved with another doctor and am confident in his explanation, but from experience I can say that whilst anxiety often does present a lot of similar symptoms for me, in the past thy have not been so acute and for such a prolonged time(a few weeks now).
I will be making an appointment when I get home but for now if you have any recommendations they would be greatly appreciated.

Kind regards

Posted Fri, 21 Dec 2012 in General Health
Answered by Dr. Jonas Sundarakumar 1 hour later

Welcome to Healthcare Magic and thanks for your query.

There could be a few possibilities for your symptoms...

1) Anaemia, especially due to iron or tiredness, nausea, loss of weight, etc.

2) Thyroid disorders, especially hyperthyroidism can also typically present with symptoms of weight loss, fatigue, anxiety symptoms, etc. Remember, thyroid disorders frequently co-exist with anxiety and depressive disorders

3) Another likely cause for your symptoms could be a depression or an anxiety-related manifestation. Like you have mentioned, anxiety and depression can present with not only psychological symptoms, but with a wide array of physical symptoms too.

4) A less likely possibility, but which still has to be ruled out is diabetes, since unexplained weight loss, tiredness and increased frequency of urination are often symptoms of high sugars.

I think that you need a proper evaluation of your symptoms, including a thorough physical examination and a few lab tests like hemoglobin, blood sugars, thyroid tests, etc. to clearly determine the cause of your symptoms. It's good that you have got an appointment with your GP back home.

In the meantime, I would suggest the following:
- Eat a nutritious diet, including iron-rich and vitamin-rich foods - like XXXXXXX vegetables, dates, prunes, milk, cheese, yoghurt, etc.
- If your appetite is poor and you are feeling sick, you can try eating small frequent meals, rather than large quantities at once.
- Avoid oily, spicy foods and junk food.
- You can also take an iron plus multivitamin supplement (should be available over-the-counter).
- Drink plenty of fluids.
- Try to be avoid stress as much as possible and practice relaxation techniques like XXXXXXX breathing, etc.

Wish you all the best.

Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor